MAUDE Adverse Event Report: CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER
Model Number 506610S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18001778 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the hydrophilic coating of a 6f 10cm trans-radial rain sheath stripped off upon insertion for a diagnostic procedure.There was no reported patient injury.The product was stored in the lab per the instructions for use (ifu) in a climate-controlled environment.The device was stored before use for less than a month.There was no damage to the product packaging.There were no anomalies noted when the device was taken out of the package.The device was opened in a sterile field.The damage was noticed after insertion into the patient.There was no difficulty experienced during the prep of the device.The device was wet with a syringe before insertion.The device was exposed to air for less than a minute.The procedure was successfully completed after switching to a non-cordis sheath.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g4, h1, h2, h3 and h6.As reported, the hydrophilic coating of a 6f 10cm trans-radial rain sheath stripped off upon insertion for a diagnostic procedure.The product was stored in the lab per the instructions for use (ifu) in a climate-controlled environment.The device was stored before use for less than a month.There was no damage to the product packaging.There were no anomalies noted when the device was taken out of the package.The device was opened in a sterile field.The damage was noticed after insertion into the patient.There was no difficulty experienced during the prep of the device.The device was wet with a syringe before insertion.The device was exposed to air for less than a minute.The procedure was successfully completed after switching to a non-cordis sheath.There was no reported patient injury.The device was returned for analysis.Per visual analysis, a non- sterile csi ¿6f10cm sw radial" was received.The components returned were the vessel dilator and the csi.The device was returned with the vessel dilator already inserted inside the cannula of the csi.The unit was thoroughly inspected observing an accordioned condition on the cannula located approximately at 2 and 2.5 cm from the distal tip.No other damages or anomalies were observed on the returned product.Per dimensional analysis, results for the cannula were found within specification.Per microscopic analysis, the cannula was inspected using a vision system focusing where the accordioned condition is located with the purpose to obtain a magnified imaged.The accordioned condition was confirmed.A product history record (phr) review of lot 18001778 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿coating-sheaths-separated in-patient was not confirmed by analysis since no anomalies were observed related to the coating.The reported ¿catheter sheath introducer (csi)- accordioned- in patient¿ was confirmed by analysis.The exact cause of the reported events could not be conclusively determined.Procedural factors, such as operator technique, or vessel characteristics, although unknown, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿carefully remove csi from package using sterile technique.Caution: to prevent damage while removing sheath from package, gently pull up the side port (at the sheath hub) to remove from the package.Inspect the system contents for any signs of damage; do not use if any damage is present.Soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ additionally, the ifu cautions users ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ the root cause could not be conclusively determined; however, an increase in complaints for these issues has been identified and could be possibly related to the manufacturing process; therefore, a risk assessment has been initiated.

Brand Name
6F10CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12454963
Report Number9616099-2021-04854
Device Sequence Number16977328
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public(01)10705032078948(17)240131(10)18001778
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number506610S
Device Catalogue Number506610S
Device Lot Number18001778
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1